Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Guys, I'm currently on my 6th month of Accutane and the acne is coming back.

My forehead is like covered with small pimples and it starts to get next to my nose and cheeks.

What should I do now, does that mean Accutane doesn't work for me ?

*My 3rd and 4th month of Accutane, I did not get any new pimples until now.

Help please...

Share this post


Link to post
Share on other sites
just use water, what lotions have you been using?

I'm using the Dan Kerns Cleanser to wash my face, then I apply Mederma, and finally CeraVe moisturizer.

What should I do, please help me.

Share this post


Link to post
Share on other sites

I was on accutane also, not to long ago. My acne didn't completely stop until i was probably 1-2 weeks from the complete end of my treatment. So i wouldn't be too worried, I have been done for a few months now and I can safely say that I'm acne free. I have probably gotten 1-2 little whiteheads that went away in a couple days, and that is during the amount of time that I've been off tane.

So i wouldn't worry, It should go away before your done, and If not your derm may have a recomendation.

Share this post


Link to post
Share on other sites
I was on accutane also, not to long ago. My acne didn't completely stop until i was probably 1-2 weeks from the complete end of my treatment. So i wouldn't be too worried, I have been done for a few months now and I can safely say that I'm acne free. I have probably gotten 1-2 little whiteheads that went away in a couple days, and that is during the amount of time that I've been off tane.

So i wouldn't worry, It should go away before your done, and If not your derm may have a recomendation.

I was suppose to finish my Accutane on my 5th month, but when my doctor saw that the acne came back, he put me on my 6th month of Accutane.

Now I'm scared that Accutane is not working for me :(

Share this post


Link to post
Share on other sites

my skin did pretty much the same thing and i stayed on it for 7.5, almost 8 months (i was originally on a 5 month course). just keep hanging in there and give it another month or two!! my skin is clear now and i took my last pill last week.

good luck!!!

Share this post


Link to post
Share on other sites
my skin did pretty much the same thing and i stayed on it for 7.5, almost 8 months (i was originally on a 5 month course). just keep hanging in there and give it another month or two!! my skin is clear now and i took my last pill last week.

good luck!!!

Thanks for the response. I hope my skin will clear too.

I have called my doctor and I'm waiting for the response from him too.

Share this post


Link to post
Share on other sites

you should only cleanse one daily before bed .drink plenty of water.and dont use anything on your skin besides a moisturizer cetaphil is the best.

Share this post


Link to post
Share on other sites

My dosage is 40mg, I have been on 40mg from the beginning. My doctor told me to use Mederma twice a day to prevent scars, because he told me Accutane may cause scars.

I have no clue what to do now, I looked in the mirror and my forehead is like completely covered with small pimples and its slowly coming all over my face now :(

Share this post


Link to post
Share on other sites

really?? usually they start with 40mg then up you gradually?did you have a initial breakout in the beginning? i just find it odd that he would suggest mederma while on tane?? accutane thins the skin so the slightest scratch can leave a scar.

and you have been using mederma the whole time?

Share this post


Link to post
Share on other sites
really?? usually they start with 40mg then up you gradually?did you have a initial breakout in the beginning? i just find it odd that he would suggest mederma while on tane?? accutane thins the skin so the slightest scratch can leave a scar.

and you have been using mederma the whole time?

Yes, at the beginning I had an initial breakout for about a month. Then my 3rd and 4th month I did not get any new pimples until my 5th month and 6th month. I should have finished my Accutane on 5th month, but he prescribed me it for another month.

Yes, I have been using Mederma for my whole course of Accutane.

Share this post


Link to post
Share on other sites

I just received a call from my doctor and he said "While on Accutane this is normal, your acne will clear once you stopped taking Accutane".

Hope its true what he said.

Share this post


Link to post
Share on other sites

I guess if your doctor recommended the Mederma, then you should talk to him about this, but I'm surprised. Do you put it all over your face, or just on individual spots? A few years ago I tried using Mederma as a spot treatment and it had the strangest reaction. It sort of smoothed out as it seems it is supposed to, but also felt like it killed off the top layer of skin. It would result in really flat/dry (not flaky, though), numb, red skin.

Share this post


Link to post
Share on other sites

Wait a sec.. I could have sworn I read somewhere that you can only take accutane for 6-months then wait for a certain amount of time for the next course? Is this true? Sorry for the noobie question.

Share this post


Link to post
Share on other sites
Wait a sec.. I could have sworn I read somewhere that you can only take accutane for 6-months then wait for a certain amount of time for the next course? Is this true? Sorry for the noobie question.

A typical course is 15-20 weeks according to the insert, but a doctor can keep a patient on it for a longer length of time; there's no rule about that. Once the course is over though, the waiting period (8 weeks) starts. I don't know if the waiting period is enforced. From how it reads on the insert it's just a guideline.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×